Aa
A
A
Close
Blank
2030769 tn?1343651274
can someone just tell me i am gonna be ok
i am on day 3 without Effexor.  i decided to quit this drug because of all the side effects and because i was p i s s ed at my doctor because she refused to take me off it.  The people on this forum have helped me get through some of the darkest moments of my life with the other pills, so i am just asking for some type of encouragement because right now i feel completely nuts.  OMG And is it just me or how do doctors actually know if you have a chemical imbalance causing depression if they don't do any type of test checking the chemicals in your brain???
Cancel
13 Answers
13 Answers
Page 1 of 1
2107676 tn?1388977459
How much were you on??? You really need to taper effexor.  I forgot to take mine yesterday before I went to bed and I woke up with brain zaps and felt so horrible and that was only after 8 hours without it.
Seriously, you know you are supposed to taper.  You must feel terrible.
Comment
Cancel
2107676 tn?1388977459
Comment
Comment
Submit Comment
2120911 tn?1350926261
I support ya .........sorry but I have no experience with that,,,

You are important to all of us...please hang in there,,,,,,,,,

Comment
Cancel
2120911 tn?1350926261
Comment
Comment
Submit Comment
Avatar universal
I'll support you but it really needs to be tapered. How long have you been taking and how long?? Keep in mind this is an anti depressant. So its very different than pain pills. One can only be dependant than addicted on this type of meds. And taking an anti depressant dosent define you. If you have a chemical imbalance as 1 out of 4 people do..and this medicine works...than stay on it. If it makes you feel bad. Talk to your Dr about alternatives. This isn't the only med out there.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
2030769 tn?1343651274
you are right, that actually is the only good thing about this, there are NO mental cravings, like pain pills.  Thank God.  Its hard to tell if i have a real chemical imbalance though, i think i was causing my depression with getting high on all those pain pills and xanax before. And before that i smoked alot of pot. This is the first time i have been sober since i was a kid. I want to get off it because it has made me gain weight and i have tried everything to lose it and its not working.  i also feel so numb and unmotivated all the time.  I expressed these concerns to my doctor but she didnt seem to think those were reasons to stop taking it & she was concerned i would relapse.  I also think she knew how difficult this particular drug was to get off of and didn't want me to attempt that right now.  She wanted me to wait a few more months.  So i tried to taper on my own, but the w/ds started right away so i figured to just take the pludge and stop all together.  I know its not fair to expect anyone to support me doing something against doctors orders, but i just needed to talk. Thanks for listening and your comments everyone. I really appreciate having this site to clear my head  with people who care.
Comment
Cancel
2030769 tn?1343651274
Comment
Comment
Submit Comment
2107676 tn?1388977459
We care and we are concerned.  You really have to be careful if you do have a chemical imbalance.  It just scares me that you are doing this on your own.  You are a very brave lady.  Please keep us posted on how you are doing.
I agree with you that doctors are quick to diagnose chemical imbalance and there should have been testing done.  
Comment
Cancel
2107676 tn?1388977459
Comment
Comment
Submit Comment
Avatar universal
I have stopped Paxil, Zoloft and Prozac. All cold turkey. It's not wise to do it, but I did. I had to stop the Paxil when I found out I was pregnant years ago. Not fun, at all!!  The zaps, light headedness and feeling like my brain was jarring around in my skull sucked the worse. If you're determined to do this, it will get better within a week or two. I do empathize, though. :(
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
2030769 tn?1343651274
i have read that paxil & effexor are about the same in terms of w/ds, so it is good to know u felt relief after a week or so.  
Comment
Cancel
2030769 tn?1343651274
Comment
Comment
Submit Comment
2030769 tn?1343651274
thank u Pat.  I dont feel like i am doing it alone, i got u guys:)  I know how much i can handle, so it it does get any worse, I will of course get medical help.  I did just start sobbing in front of everyone in my office because an irrate client just yelled at me.  LOL  Wow.
Comment
Cancel
2030769 tn?1343651274
Comment
Comment
Submit Comment
406584 tn?1399591666
HI Akitagurl.. I also have no experience with antidepressants as they never got me high :( I was also glad to read it will be over in a week our so. I just wanted to add my support for your decision.. warmly lesa
Comment
Cancel
406584 tn?1399591666
Comment
Comment
Submit Comment
Avatar universal
Most addicts have a chemical imbalance. That's why we use. We want to fill the void. We want happiness. We want a good feeling.  We need a good feeling. Otherwise we feel bad. Stressed out. Overwhelmed. Depression. Can't think straight. That sort of thing. And from what you shared. It sounds like you could have a chemical imbalance. Especially if you have battled substances all your life. That concerns me. A lot.

I know that this isn't what you want to hear. But I wanted to share that with you. I understand the I dont want to take pills or medicine. But that can b. A good medicine. To help you. All Im saying is think about It. Please. We all want you to be healthy. And I want you to feel good. No I want you to feel great.

Wyatever you do I will support you. Hugs....:)
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
2107676 tn?1388977459
I guess sobbing is better than telling the client to f@#$ off.  It's better to be sad than mad at work lol.  Don't they know you are a secret detoxer??
Comment
Cancel
2107676 tn?1388977459
Comment
Comment
Submit Comment
2030769 tn?1343651274
well i started off yelling back at her telling her i am trying to help her and why is she attacking me and then it turned into me crying hysterical.  Then she got nervous and left my office.  If it wasn't so embarassing I would be laughing at the whole scene.  I have noticed everyone is avoiding me now!  I bet i will be crying about that soon too.  LOL
Comment
Cancel
2030769 tn?1343651274
Comment
Comment
Submit Comment
2107676 tn?1388977459
You have to hide behind the filing cabinet.  I thought I had you trained better than that.  After this you will be a professional secret detoxer.  
Once you decide to quit there is no stopping you.  Pretty soon you will be giving up chocolate and starting to run marathons.  I can see it coming. lol
Comment
Cancel
2107676 tn?1388977459
Comment
Comment
Submit Comment
Your Answer
2030769 tn?1343651274
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
Top Addiction Answerers
Avatar m tn
Blank
gnarly_1
phoenix, AZ
406584 tn?1399591666
Blank
10356
495284 tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
4522800 tn?1459192030
Blank
VICourageous
ID
7163794 tn?1457370413
Blank
motye51
New Orleans, LA
1970885 tn?1435864028
Blank
kyle505
Sacramento, CA